Thunderstorm Wind, Traverse
- When
- July 10, 12:18 AM CST
- Where
- Traverse County, 7 mi E of Browns Vly
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.600, -96.700
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 9, 2:45 PM CST, 9 hours 33 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/N-EAST SD AND W-CENTRAL MN NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT TUE JUL 9 2002 FORECAST CHALLENGE WILL BE PRECIPITATION TONIGHT AND WEDNESDAY AND MAX/MIN TEMPERATURES ALL PERIODS. SHORT TERM DISCUSSION... WATER VAPOR IMAGERY DEPICTS UPPER LEVEL CLOSED LOW PUNCHING THROUGH UPPER LEVEL RIDGE AND ROUNDING TOP OF SAID RIDGE THIS AFTERNOON. MODEL PREFERENCE LEANS HEAVY ON RUC/MESO ETA FOR TONIGHT PERIOD WITH MESO ETA USED THROUGHOUT DAY 2 AND AVN PICKING UP THE REMAINS FOR DAY 3. NO SIGNIFICANT MODEL DESCREPANCIES THIS MORNING. AVN APPEARED A FEW DEGREES TOO WARM AT 700MB BASED ON UPPER AIR ANALYSIS. RUC/MESO ETA MODEL ALSO DOING A BETTER JOB RIGHT NOW IN PRECIPITATION FORECAST IN THE NEAR TERM. TONIGHT...RUC AND MESO ETA MODEL DEPICTING HIGHLY SHEARED ENVIRONMENT OVER CENTRAL CWA AND BY 06Z OVER EASTERN CWA. INSTABILITY IS IN PLACE WITH MINIMAL CAPPING. JUST WAITING FOR THE LOW LEVEL WIND ENVIRONMENT TO PICK UP THE PACE. VGP OVER 0.3 AND EHI OVER 2.5 BEING ADVERTISED TODAY BY THE RUC DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WITH 0-3KM WIND SHEAR VECTOR EXPECTED TO BE BETWEEN 45 AND 90 DEGREES OF CONVECTIVE LINE ORIENTATION...COULD SEE SUPERCELLULAR ENVIRONMENT QUICKLY CHANGE OVER TO LINEAR SQUALL LINE TYPE SCENARIO DURING THE OVERNIGHT HOURS IN THE EASTERN CWA. PLENTY OF MOISTURE THROUGHOUT THE COLUMN...SO POTENTIAL DOES EXIST...ESPECIALLY IN THE EXTREME EAST...FOR HEAVY RAINERS. THANKS FOR THE HEADS UP AND COORDINATION CHANHASSEN. WEDNESDAY...UPPER LOW PASSES OVER EASTERN HALF OF CWA. WITH DECENT COOLING BETWEEN 850MB AND 500MB...WOULD EXPECT TO SEE SOME INSTABILITY SHOWER AND/OR THUNDERSTORM ACTIVITY MAINLY OVER CENTRAL AND EASTERN CWA. INVERTED SURFACE TROUGH SWINGS THROUGH ON WEDNESDAY AND TRUE SURFACE TO 850MB CAA...IF THERE IS TO BE ANY...TO START BY MIDDAY ON WEDNESDAY AND CARRY THROUGH THURSDAY. AS A RESULT HAVE KNOCKED TEMPS DOWN A BIT ON THURSDAY WITH LEE SIDE TROUGH DEVELOPING OVERNIGHT THURSDAY NIGHT AS COLD SURFACE HIGH CENTER STARTS PUSHING EAST AWAY FROM CWA. EXPECT WINDS TO COME UP SOMEWHAT AS PRESSURE GRADIENT INCREASES AND SHOULD BEGIN TO SEE TEMPS ON THE REBOUND ON FRIDAY UNDER A MOSTLY SUNNY SKY. ALSO HAVE INSERTED AREAS OF FOG FOR WEDNESDAY NIGHT AND THURSDAY MORNING RESULTING FROM MAX RADIATIONAL COOLING AND LIGHT WINDS UNDER SURFACE HIGH PRESSURE AXIS CENTERED ON CWA. EXTENDED DISCUSSION... ALL MODELS IN FAIRLY GOOD AGREEMENT THROUGHOUT THE EXTENDED SHOWING HIGH PRESSURE ACROSS MOST OF THE WRN US THROUGH MON. AVN EXT SEEMS TO HAVE THE BEST HANDLE ON THE RIDGE BUILDING INTO THE UPPER MIDWEST THROUGHOUT THE WEEKEND. BY MONDAY...MODELS SHOW A TROF MOVING INTO THE PAC NW...AND THEN TRACKING EAST ACROSS SOUTHERN CANADA. W US RIDGE WILL BEGIN TO WEAKEN SOMEWHAT...INDICATING MORE OF A ZONAL FLOW SETTING UP ACROSS THE NORTHERN PLAINS BY EARLY NEXT WEEK. THE AVN EXT ALSO BRINGS A WEAK SHORTWAVE SOUTH OUT OF CANADA AND ACROSS MN AND WI SAT NITE INTO SUN. THE MAIN CHANCE OF PRECIP ACROSS THE REGION WITH THE ASSOCIATED SFC BOUDNARY WILL BE EAST OF THE CWA INTO MN AND WI. WITH CURRENT MODEL PROJECTION OF THE PAC NW TROF MOVING E AND DROPPING SOUTH INTO THE UPPER GRT PLAINS ON TUE INTO WED...THERE MAY BE SOME PRECIP CHANCES ACROSS THE CWA DURING THE MIDDLE OF NEXT WEEK...BUT WILL KEEP FORECAST DRY FOR NOW. WITH THE RIDGE BUILDING INTO THE AREA...EXPECT A WARMING TREND FOR THE WEEKEND...SO HAVE RAISED TEMPERATURES SLIGHTLY HIGHER THAN GUIDANCE THROUGHOUT THE EXTENDED PERIOD. .ABR...NONE. DORN/ALBRECHT
SDZ005-010-017-036-037-051-100330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 929 PM CDT TUE JUL 9 2002 SEVERE THUNDERSTORM WATCH #501 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST SOUTH DAKOTA...MCPHERSON...EDMUNDS...FAULK... HYDE...HAND AND BUFFALO. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE EVENING...BUT ARE NOT EXPECTED TO BECOME SEVERE. HINTZ
SDZ006-007-011-018>020-022-100445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1050 PM CDT TUE JUL 9 2002 SEVERE THUNDERSTORM WATCH #501 WILL BE ALLOWED TO EXPIRE AT 11 PM. WIDELY SCATTERED THUNDERSTORMS WILL REMAIN ACROSS FAR NORTHEASTERN SOUTH DAKOTA THROUGH THE EARLY MORNING HOURS...BUT SEVERE WEATHER IS NOT ANTICIPATED. HINTZ
The Aberdeen radar (KABR), 134 km away, was scanning. The volume nearest the first event began at 06:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5310968.